MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING SLEEVE-LONG FOR MATRIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING SLEEVE-LONG FOR MATRIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.632.036
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2020 an l5 s1 single level fusion was performed using an orthokit loan matrix set.During the second screw insertion, the tip of a screw driver broke with the first 2 threads stripping.During insertion of the third screw the handle of another screwdriver broke clean off.A 7 x50mm screw which was being inserted was discarded as a small chard of metal was seen hanging from its head.The generated shards were removed successfully.The procedure was completed successfully with no surgical delay.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity 3).Unknown t-handle (part # unknown, lot # unknown, quantity 1).This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for one (1) holding sleeve-long for matrix.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary picture review: narrative (tip of screwdriver stripped/cracked) could be confirmed from provided picture.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.632.036, lot 6746387: release to warehouse date: december 16, 2011.Supplier: (b)(4).No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection the returned device and pictures provided, it was observed that the distal thread of the sleeve was peeled.The remaining threads on the distal tip were stripped.There were scratches and the etch on the device started to fade but have no impact on the device functionality.No other issues were identified with the returned device.No dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the device received condition.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-LONG FOR MATRIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10605516
Report Number8030965-2020-07529
Device Sequence Number1192714
Product Code LXH
UDI-Device Identifier07611819378056
UDI-Public(01)07611819378056
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.036
Device Lot Number6746387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/05/2020
Supplement Date Received by Manufacturer10/08/2020
10/27/2020
11/16/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/09/2020
11/04/2020
11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEDIC-SCR-MATR 5.5 Ø7 L50 TAN; SCRDRIVER W/T-HANDLE STD F/MATRIX 5.5; UNK - HANDLES; UNK - SCREWS; PEDIC-SCR-MATR 5.5 Ø7 L50 TAN; SCRDRIVER W/T-HANDLE STD F/MATRIX 5.5; UNK - HANDLES; UNK - SCREWS